My son started treatment at a Methadone Clinic and I have some concerns. I was with him yesterday and he seemed very high to me. He was "nodding" off and to me wasn't making sense. He stated it was because they increased his dose that day. He has only been going for about three weeks. Is that a normal re-action to Methadone treatment? I know he has Klonopin prescribed as well. Just a worried mother. Thanks.
Do you mind me asking why he's on methadone? I was a IV heroin and cocaine addict, plus prescription drugs, alcohol and everything in between. It is an addicts own choice as to whether they go on methadone and essentially prolong the addiction, or choose clean and sober right out of the gate. Incidentally, CoQ10 and Magnesium are great for anxiety issues, and there's many things that can be done for addicts that have no negative side effects......addictions therapy to talk about what is underneath the use in the first place, (be it anxiety, PTSD etc.); rehab, residential or outpatient. NA, CA, AA, Alanon for you. What other than methadone is happening in your son's life?
Also, in your heading it say's Methadone detox. Many people using methadone stay on it for years? What is the time frame for tapering off of Methadone for your son? I guess I should have asked, is he and you getting any rehab treatment and therapy?
Thank you for your posts!! Sorry I haven't responded faster. I am looking into getting him into a treatment facility....it would be against his will. He is supposed to take 6 1mg Klonopin a day and the last dose of methadone I believe he was on is 60mg a day. He has abused prescription pain pills, xanax, klonopin, as well as others I'm sure. He has talked about "Molly", smokes pot, and drinks sometimes. He seems to think that Methadone is the answer for all his problems. :( I just haven't heard any positive feedback at all from anyone. The clinic says they will taper him off and that it takes about a year....but eveyone else I have talked to says he will probably be on it until he decides to do inpatient. I'm a very concerned mom!
6mg of Klonopin is a LOT! Does the clinic know he takes that? That's seriously a dangerous combo for him to be on, not to scare you, but lots of people have OD'ed from mixing benzos and methadone.
As for the treatment facility, I don't think he can go "against his will". I've never heard of an involuntary rehab center. The sad thing there, even if you COULD make thatt happen, it won't probably work. HE has to want to get well, you cannot force it. I know you're very worried, understandably....but HE has to do this.
I sure hope the clinic knows about the Klonopin. From what I've read here, most methadone clinics do NOT permit a person to be on benzos also, at the same time. To be honest, I would be tempted to call the clinic and tell them. That's just very risky.
Very best to your son. You're in my thoughts and prayers.
Hi! It is almost certain that it is the Klonopin that is causing him to nod unless he is taking something else you don't know about. I've seen this time and time again. Clinic environments are lousy w/ them and they should not be taken together. As NurseGirl6572 said, they can't force him to go up on his dose unless he agrees. He would appear 'normal' if he was on a steady state dose of 60mgs unless he got onto the clinic without a real habit. Wishing you both the best.
The really good treatment centers do NOT use methadone OR suboxone when they detox their patients. I had to find a treatment center for my son that did NOT use those. They are just as addictive as the heroin or pain killers or klonopin. Try to get in touch with an interventionist. You can find interventionists online, or ask the treatment center that you are thinking about getting him to about who they would recomend. That person can set up a meeting with all of you and help SO much. I did that, and I got SO much help from the interventionist! What state do you live in and if you are close to where I live I will give you the name of one.
I used heroin for almost 4 years and have been clean a year in may. I've been on methadone since last march so a lil over a year and its hard to taper off IF u go to fast... He can do down a couple mgs a week... It does not take a year. I think its the other pills.not the methadone making him nod off like that. I've heard bad things about methadone as well but its a lot better than pills or heroin. Good luck I hope all works out.
I have talked to many treatment centers and highly reccamend inpatient treatment, out of state. As long as your son has connections in the area he lives, he has less chance of detoxing and recovering. I have known many centers to use methadone to ease detoxing symptoms. I personally don't advice it. Far to many patients become addicted to methadone. In patient, out of state is his best chance for recovery, if he's serious about recovery.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.